Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The spectrum of twisted Dirac operators on compact flat manifolds


Authors: Roberto J. Miatello and Ricardo A. Podestá
Journal: Trans. Amer. Math. Soc. 358 (2006), 4569-4603
MSC (2000): Primary 58J53; Secondary 58C22, 20H15
Published electronically: May 9, 2006
MathSciNet review: 2231389
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be an orientable compact flat Riemannian manifold endowed with a spin structure. In this paper we determine the spectrum of Dirac operators acting on smooth sections of twisted spinor bundles of $ M$, and we derive a formula for the corresponding eta series. In the case of manifolds with holonomy group $ \mathbb{Z}_2^k$, we give a very simple expression for the multiplicities of eigenvalues that allows us to compute explicitly the $ \eta$-series, in terms of values of Hurwitz zeta functions, and the $ \eta$-invariant. We give the dimension of the space of harmonic spinors and characterize all $ \mathbb{Z}_2^k$-manifolds having asymmetric Dirac spectrum.

Furthermore, we exhibit many examples of Dirac isospectral pairs of $ \mathbb{Z}_2^k$-manifolds which do not satisfy other types of isospectrality. In one of the main examples, we construct a large family of Dirac isospectral compact flat $ n$-manifolds, pairwise nonhomeomorphic to each other of the order of $ a^n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58J53, 58C22, 20H15

Retrieve articles in all journals with MSC (2000): 58J53, 58C22, 20H15


Additional Information

Roberto J. Miatello
Affiliation: FaMAF–CIEM, Universidad Nacional de Córdoba, Argentina
Email: miatello@mate.uncor.edu

Ricardo A. Podestá
Affiliation: FaMAF–CIEM, Universidad Nacional de Córdoba, Argentina
Email: podesta@mate.uncor.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-06-03873-6
PII: S 0002-9947(06)03873-6
Keywords: Dirac spectrum, flat manifolds, spinors, isospectrality
Received by editor(s): December 8, 2003
Received by editor(s) in revised form: May 12, 2004, and October 8, 2004
Published electronically: May 9, 2006
Additional Notes: This work was supported by Conicet and Secyt-UNC
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.